Hail, Pearl River
- When
- August 5, 2:33 PM CST
- Where
- Pearl River County, 7 mi ENE of Crossroads
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.817, -89.650
Golfball size hail was reported just east of Crossroads.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 5, 1:23 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 223 PM CDT SAT AUG 5 2006 .DISCUSSION... EARLY THIS AFTERNOON THERE WAS AN UPPER-LEVEL LOW CENTERED NEAR THE MOUTH OF THE MISSISSIPPI RIVER MOVING WESTWARD. THE OVERNIGHT CONVECTION SPREAD AN OUTFLOW BOUNDARY ACROSS SOUTHEAST MISSISSIPPI AND MUCH OF SOUTHEAST LOUISIANA. THIS AFTERNOONS CONVECTION WAS DEVELOPING PRIMARILY ACROSS SOUTHWEST MISSISSIPPI THROUGH THE BATON ROUGE AREA. THIS IS EXPECTED TO REMAIN THE AREA OF GREATEST THREAT FOR STRONG TO SEVERE ACTIVITY THIS AFTERNOON. AS THE UPPER LOW MOVES SLOWLY WESTWARD THIS WEEKEND...WE COULD SEE SHOWERS/THUNDERSTORMS LINGERING INTO TONIGHT AND ANOTHER DAY OF INCREASED ACTIVITY ON SUNDAY. BEHIND THIS SYSTEM AN UPPER-LEVEL RIDGE WILL SPREAD ACROSS THE LOWER MISSISSIPPI VALLEY AND LESSEN CHANCES FOR PRECIP THROUGH THURSDAY. THIS ALSO WILL PUSH HIGH TEMPS INTO THE MID 90S ACROSS MUCH OF THE AREA. RAIN CHANCES WILL BEGIN TO INCREASE AGAIN BY FRIDAY AS THE RIDGE DRIFTS WESTWARD. && .PRELIMINARY POINT TEMPS/POPS... MCB 73 92 73 93 / 30 50 20 30 BTR 75 91 74 93 / 30 50 20 30 MSY 76 91 77 93 / 30 50 20 30 GPT 75 91 76 92 / 20 40 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SAT AUG 5 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS SOUTHWEST THROUGH MISSISSIPPI AND SOUTHEAST LOUISIANA. THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS THAT DO DEVELOP IS DAMAGING WINDS. IN ADDITION TO STRONG WINDS...THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN CAPABLE OF CAUSING LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY AND AGAIN THURSDAY AND FRIDAY. ISOLATED THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY. A FEW THUNDERSTORMS MAY BE STRONG SUNDAY AND PRODUCE STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Golfball size hail was reported just east of Crossroads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531602.